ETHICON INC. SFX SPI PDS+ UNI 12IN 4-0 SA PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Back to Search Results |
| Model Number |
SXPP1B112 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint #:(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the alleged deficiency of the stratafix suture? is the drain made by ethicon? where on the drain was the suture used? in what tissue was the suture used to tie down the drain? please provide the patient's weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? what was the tissue condition (normal, thin, calcified, fragile, diseased)? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
Event or Problem Description
It was reported that patient underwent a respiratory surgery on an unknown date and barbed suture was used.The surgery was a single hole case, and the product was used like a drawstring suture against the drain hole.The drain tube was removed several days after the surgery.During removal, the product and the preclean drain interfered with each other, causing the tube to split.One side of the divided tube remained in the thoracic cavity.On x-ray examination the next day, the remaining tube was noticed, and the patient underwent the re-operation to remove the remaining drain tube from the body.The patient¿s condition is now stable and well.The patient was discharged from the hospital.The surgeon opines that there is a causal relationship between the product and the event.[surgeon¿s comment] ¿i fully understood and used the product characteristics, and while i could expect some interference with the drain, i did not think it was enough to cause a breakage.Since there was no defect in the suture, there was no direct fault.¿ [other contributing factor] in addition to the existing side holes on the drain tube precleaner, a nurse created additional side holes using a shear knife.It is highly likely that spiral was trapped in the fabricated side hole, and if the drain had been used properly, such an event would not have occurred.It is also possible that the cut of the machined side hole was larger than normal and the risk of breakage was high to begin with.The operation time was extended within 30 minutes.The product was used on dermis.The suture method was continuous suture.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: what is the alleged deficiency of the stratafix suture? no, there is no problem with stratafix.Is the drain made by ethicon? no.It is a drain tube made by other company.Where on the drain was the suture used? the suture was used as a drawstring suture for the drain hole.In what tissue was the suture used to tie down the drain? dermis.Please provide the patient's weight, bmi at the time of index procedure: unknown.Date and name of index surgical procedure? a few days before (b)(6) 2023.Single site thoracic surgery.The diagnosis and indication for the index surgical procedure? diagnosis name and application are unknown.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? laparoscopic(thoracoscopic).What was the tissue condition (normal, thin, calcified, fragile, diseased)? no information on special factors was obtained.Please describe any medical/surgical intervention required for this suture event including dates and results: in a respiratory surgery, stratafix was used to fix a drain tube made by another company.Several days after surgery, when the drain was removed, the drain ruptured due to interference between the stratafix and the drain, and one of the ruptured pieces fell into the thoracic cavity.The next day, an x-ray examination confirmed that a fragment of the drain had remained in the body, so the patient underwent reoperation and the fragment was removed.Thereafter, there were no problems with the patient's condition.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? we do not know the details of technique and use.Was at least one reverse stitch performed prior to closure? we do not know the details of technique and use.Other relevant patient history/concomitant medications? we have not obtained information on any special factors.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the surgeon commented as follows.¿i fully understood and used spiral's product characteristics, and while i could expect some interference with the drain, i did not think it was enough to cause a breakage.Since there was no defect in spiral, there was no direct fault.¿ the following is the other contributing factor.""in addition to the existing side holes on the drain tube precleaner, a nurse created additional side holes using a shear knife.It is highly likely that spiral was trapped in the fabricated side hole, and if the drain had been used properly, such an event would not have occurred.It is also possible that the cut of the machined side hole was larger than normal and the risk of breakage was high to begin with."" what is the patient's current status? the patient's condition is fine.Lot number? lot number is unknown.